Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2018, 11:06 AM CST for Geneva County, Alabama; Holmes County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2018, 11:06 AM CST (17:06 UTC)
- Expired
- Feb 7, 2018, 11:45 AM CST
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Geneva County, AL, Holmes County, FL
The radar
The Ft Rucker radar (KEOX), 65 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WUUS52 KTAE 071706
SVRTAE
ALC061-FLC059-071745-
/O.NEW.KTAE.SV.W.0002.180207T1706Z-180207T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1106 AM CST WED FEB 7 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Geneva County in southeastern Alabama...
North central Holmes County in the Panhandle of Florida...
* Until 1145 AM CST
* At 1105 AM CST, a severe thunderstorm was located near Samson, or
13 miles west of Geneva, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Geneva, Hartford, Samson, Esto, Coffee Springs, Black, Chancellor,
Kellys Crossroads, Lytle, Marl, Logan Field Municipal A/P, Geneva
Municipal A/P, Hendrix Crossroad, Somerset, Earlytown, Hacoda,
Spears, Pera, Eunola and Weeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3119 8613 3118 8613 3118 8612 3119 8611
3119 8607 3120 8565 3099 8562 3099 8619
3119 8619
TIME...MOT...LOC 1705Z 264DEG 38KT 3107 8611
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 8:38 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 7, 8:38 AM CST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 938 AM EST Wed Feb 7 2018 .UPDATE... A marginal risk of severe thunderstorms has been extended southward across parts of SE Alabama and the western FL Panhandle by the SPC. The main threat will be isolated damaging winds as a line of strong thunderstorms moves southeastward into our area. Instability will increase to around 1000 J/kg by early afternoon in these areas, with 0-6 km bulk shear remaining near or above 40 kts. While low level shear and helicity will slowly decrease throughout the day, values could be sufficient to support an isolated tornado in our far northwestern areas, especially along any surface boundaries that develop. Despite mostly cloudy to overcast skies, high temperatures should reach the lower to mid 70s across most of our area under increasing southerly flow. && .PREV DISCUSSION [651 AM EST]... .NEAR TERM [Through Today]... A cold front will push southeastward and move into our CWA this afternoon and evening. As this occurs, rain chances will increase with the best chances (50% or greater) along and west of a line from around Tifton, GA to Panama City. Scattered thunderstorms are also expected and a few strong to severe storms cannot be ruled out, especially for our northwest zones where instability and shear will be highest. SPC has highlighted a marginal risk area just to the northwest of our CWA. Highs will be in the middle 70s. .SHORT TERM [Tonight Through Friday]... For tonight, a cold front will be bisecting the area to start the overnight hours with scattered showers. Instability will be lower than today, so any remaining thunderstorms are expected to weaken around sunset. Fairly high dewpoints in the mid 60s advecting over cooler shelf waters in the mid 50s may allow for some advection fog to spread inland across portions of the Florida panhandle and big bend ahead of the front. Any fog that occurs will gradually end from west to east through the overnight hours as the cold front pushes through the area. Overnight lows will generally range from the mid 40s across the northwest portions of the area behind the front to around 60 across the southeast big bend ahead of the front. For Thursday, expect dry conditions behind the front with highs ranging from the mid 60s to lower 70s across the area. Overnight lows Thursday night are expected to range from the mid 40s to mid 50s. For Friday, a surface high will slide rapidly eastward off the northeast coast with easterly surface flow bringing some low level moisture back into the area. Scattered showers are possible across the area with highs ranging from the lower 60s across the north to mid 70s across the southeast big bend. .LONG TERM [Friday Night Through Wednesday]... An active period is expected with the subtropical jet making an appearance in our weather this weekend into early next week. This has not happened much this winter with the La Nina in place, and this pattern is our chance to put a dent in the drought conditions across the area. A series of subtle upper level disturbances embedded within the subtropical jet will affect our region this weekend with fairly high rain chances across the area. Some thunderstorms are possible as well, but the lack of a well defined surface low and stronger wind fields in any of the guidance is expected to preclude a robust severe weather threat. Temperatures will be above average with deep layer southwest flow. .AVIATION [Through 12Z Thursday]... MVFR/IFR CIGS will prevail today. Winds will be southerly 10 to 15 kts with occasional higher gusts. Mostly light rain and some scattered thunderstorms will spread from east to west across the region ahead of a cold front. .MARINE... Southerly winds today will become northerly tonight behind a cold front with exercise caution conditions possible west of Apalachicola late tonight into Thursday morning. Winds are expected to become easterly on Friday and then southerly this weekend with showers and thunderstorms becoming more likely again this weekend. .FIRE WEATHER... No fire weather concerns. .HYDROLOGY... Several chances of rain will occur over the next several days, which could gradually improve the moderate to severe drought conditions across the area by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 53 69 54 70 / 30 50 10 10 30 Panama City 71 51 65 54 67 / 60 40 10 10 20 Dothan 73 45 65 47 63 / 100 40 0 10 40 Albany 74 47 65 46 62 / 80 60 10 10 50 Valdosta 75 53 65 52 67 / 40 50 10 10 30 Cross City 77 60 72 55 75 / 10 20 10 10 20 Apalachicola 70 55 66 55 66 / 30 50 10 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Lahr NEAR TERM...Barry SHORT TERM...DVD LONG TERM...DVD AVIATION...Barry MARINE...DVD FIRE WEATHER...Barry HYDROLOGY...DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 10:21 AM CST | Tornado Warning | TAE | Coffee | 24 min |
| Feb 7, 10:56 AM CST | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 20 min |
| Feb 7, 11:48 AM CST | Special Weather Statement | TAE | Houston | 57 min |
| Feb 7, 12:09 PM CST | Severe Thunderstorm Warning | TAE | Houston | 51 min |
| Feb 7, 12:39 PM CST | Special Weather Statement | TAE | Walton, Washington | 51 min |
| Feb 7, 1:23 PM CST | Special Weather Statement | TAE | Jackson, Washington | 67 min |
| Feb 7, 1:30 PM CST | Special Marine Warning | TAE | 45 min | |
| Feb 7, 1:34 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Liberty, Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.